Alert archive / Wyoming / Red Flag Warnings in 2024
Red Flag Warning 21, NWS Rapid City, SD
NWS Rapid City, SD issued this red flag warning at Sep 24, 2024, 12:39 PM MDT for Custer County, Fall River County, South Dakota; Campbell County, Crook County, Weston County, Wyoming. It took effect at Sep 25, 2024, 12:00 PM MDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2024, 12:39 PM MDT (18:39 UTC)
- In effect from
- Sep 25, 2024, 12:00 PM MDT
- Expired
- Sep 26, 2024, 7:00 PM MDT
- In force
- 31 hr
- Issued by
- NWS Rapid City, SD
Counties Custer County, SD, Fall River County, SD, Campbell County, WY, Crook County, WY, Weston County, WY
The radar
The Rapid City radar (KUDX), 122 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 6.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WWUS83 KUNR 241839 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 1239 PM MDT Tue Sep 24 2024 ...RED FLAG CONDITIONS EXPECTED WEDNESDAY PORTIONS OF NORTHEAST WYOMING AND FAR SOUTHWESTERN SOUTH DAKOTA|... .Breezy southerly winds gusting to around 35 mph, combined with relative humidities falling into the lower teens, will result in critical fire weather conditions Wednesday across portions of northeast Wyoming and far southwest South Dakota. SDZ322-WYZ314>317-250945- /O.NEW.KUNR.FW.W.0021.240925T1800Z-240926T0200Z/ Fall River County Area-Northern Campbell-Southern Campbell- Crook County Plains-Weston County Plains- 1239 PM MDT Tue Sep 24 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, 317, AND 322... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Wednesday. * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 Southern Campbell, 316 Crook County Plains, 317 Weston County Plains and 322 Fall River County Area. * WINDS...South 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
6 follow-up statements
626 WWUS83 KUNR 250650 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 1250 AM MDT Wed Sep 25 2024 ...RED FLAG CONDITIONS FOR PARTS OF NORTHEASTERN WYOMING AND FAR SOUTHWESTERN SOUTH DAKOTA|... .Breezy southerly winds gusting up to 35 mph, combined with relative humidities falling into the lower teens, will result in critical fire weather conditions today across parts of northeastern Wyoming and far southwestern South Dakota. SDZ322-WYZ314>317-260200- /O.CON.KUNR.FW.W.0021.240925T1800Z-240926T0200Z/ Fall River County Area-Northern Campbell-Southern Campbell- Crook County Plains-Weston County Plains- 1250 AM MDT Wed Sep 25 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, 317, AND 322... * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 Southern Campbell, 316 Crook County Plains, 317 Weston County Plains and 322 Fall River County Area. * WINDS...South 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of gusty winds and low relative humidity will produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
411 WWUS83 KUNR 251920 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 120 PM MDT Wed Sep 25 2024 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST WYOMING PLAINS AND FAR SOUTHWEST SOUTH DAKOTA... ...RED FLAG WARNING IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 7 PM MDT /8 PM CDT/ THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WESTERN INTO SOUTH CENTRAL SOUTH DAKOTA... .Red flag conditions continue through early this evening across the northeast Wyoming plains into far southwest South Dakota, with breezy southerly winds gusting to around 30 mph and relative humidity in the low to mid teens. Poor humidity recovery and breezy conditions at times can be expected across these areas tonight. Warmer and drier air spreads eastward on Thursday, with humidities dropping into the teens across most of western into south central South Dakota. Southwesterly winds will increase in most areas during the morning before turning northwesterly during the afternoon behind a cold front. Critical fire weather conditions are expected across much of the area during the afternoon until around sunset. SDZ321-323>327-329-331>334-261030- /O.NEW.KUNR.FW.W.0022.240926T1600Z-240927T0100Z/ Southern Black Hills-Northern Foot Hills-Eastern Foot Hills- Custer County Plains-Pine Ridge Area-Butte County Area- West Central Plains-Haakon County Area-Badlands Area- Bennett County Area-Mellette and Todd Counties- 120 PM MDT Wed Sep 25 2024 /220 PM CDT Wed Sep 25 2024/ ...RED FLAG WARNING IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 7 PM MDT /8 PM CDT/ THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 321, 323, 324, 325, 326, 327, 329, 331, 332, 333, AND 334... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM MDT /11 AM CDT/ to 7 PM MDT /8 PM CDT/ Thursday. * AFFECTED AREA...Fire Weather Zones 321 Southern Black Hills, 323 Northern Foot Hills, 324 Eastern Foot Hills, 325 Custer County Plains, 326 Pine Ridge Area, 327 Butte County Area, 329 West Central Plains, 331 Haakon County Area, 332 Badlands Area, 333 Bennett County Area and 334 Mellette and Todd Counties. * WINDS...Southwest 10 to 20 mph becoming northwest 10 to 25 mph during the afternoon. Gusts of 25 to 40 mph in most areas during the late morning and afternoon. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ322-WYZ314>317-261030- /O.EXT.KUNR.FW.W.0021.000000T0000Z-240927T0100Z/ Fall River County Area-Northern Campbell-Southern Campbell- Crook County Plains-Weston County Plains- 120 PM MDT Wed Sep 25 2024 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, 317, AND 322... * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 Southern Campbell, 316 Crook County Plains, 317 Weston County Plains and 322 Fall River County Area. * WINDS...South to southwest 10 to 20 mph with gusts to around 30 mph through early Thursday. Winds becoming northwest 10 to 20 mph with gusts to around 30 mph during the midday and afternoon hours on Thursday. * RELATIVE HUMIDITY...As low as 11 percent this afternoon and as low as 9 percent Thursday afternoon. Poor humidity recovery can be expected tonight. * IMPACTS...The combination of gusty winds and low relative humidity will produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
758 WWUS83 KUNR 260722 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 122 AM MDT Thu Sep 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHEASTERN WYOMING PLAINS AND FAR SOUTHWESTERN SOUTH DAKOTA... ...RED FLAG WARNING IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 7 PM MDT /8 PM CDT/ TODAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA... .Warmer and drier air will spread across all of northeastern Wyoming and western and south central South Dakota today, with relative humidity dropping into the teens. Southwesterly winds will increase in many locations during the morning before turning northwesterly during the late morning and afternoon behind a cold front. Critical fire weather conditions are expected until around sunset. SDZ328-330-335-270100- /O.EXA.KUNR.FW.W.0022.240926T1600Z-240927T0100Z/ Perkins County-Ziebach County-Tripp County- 122 AM MDT Thu Sep 26 2024 /222 AM CDT Thu Sep 26 2024/ ...RED FLAG WARNING IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 328, 330, AND 335... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM MDT /11 AM CDT/ this morning to 7 PM MDT /8 PM CDT/ this evening. * AFFECTED AREA...Fire Weather Zones 328 Perkins County, 330 Ziebach County and 335 Tripp County. * WINDS...Northwest 10 to 20 mph with gusts to around 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ322-WYZ314>317-270100- /O.CON.KUNR.FW.W.0021.000000T0000Z-240927T0100Z/ Fall River County Area-Northern Campbell-Southern Campbell- Crook County Plains-Weston County Plains- 122 AM MDT Thu Sep 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, 317, AND 322... * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 Southern Campbell, 316 Crook County Plains, 317 Weston County Plains and 322 Fall River County Area. * WINDS...West 10 to 20 mph with gusts to around 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of gusty winds and low relative humidity will produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ321-323>327-329-331>334-270100- /O.CON.KUNR.FW.W.0022.240926T1600Z-240927T0100Z/ Southern Black Hills-Northern Foot Hills-Eastern Foot Hills- Custer County Plains-Pine Ridge Area-Butte County Area- West Central Plains-Haakon County Area-Badlands Area- Bennett County Area-Mellette and Todd Counties- 122 AM MDT Thu Sep 26 2024 /222 AM CDT Thu Sep 26 2024/ ...RED FLAG WARNING IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 321, 323, 324, 325, 326, 327, 329, 331, 332, 333, AND 334... * AFFECTED AREA...Fire Weather Zones 321 Southern Black Hills, 323 Northern Foot Hills, 324 Eastern Foot Hills, 325 Custer County Plains, 326 Pine Ridge Area, 327 Butte County Area, 329 West Central Plains, 331 Haakon County Area, 332 Badlands Area, 333 Bennett County Area and 334 Mellette and Todd Counties. * WINDS...Southwest 10 to 20 mph, becoming northwest 15 to 20 mph during the late morning and afternoon with gusts of 25 to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
925 WWUS83 KUNR 260728 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 128 AM MDT Thu Sep 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHEASTERN WYOMING PLAINS AND FAR SOUTHWESTERN SOUTH DAKOTA... ...RED FLAG WARNING IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 7 PM MDT /8 PM CDT/ TODAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS THE PLAINS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA... .Warmer and drier air will spread across the plains of northeastern Wyoming and western and south central South Dakota today, with relative humidity dropping into the teens. Southwesterly winds will increase in many locations during the morning before turning northwesterly during the late morning and afternoon behind a cold front. Critical fire weather conditions are expected until around sunset. SDZ322-WYZ314>317-270100- /O.CON.KUNR.FW.W.0021.000000T0000Z-240927T0100Z/ Fall River County Area-Northern Campbell-Southern Campbell- Crook County Plains-Weston County Plains- 128 AM MDT Thu Sep 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, 317, AND 322... * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 Southern Campbell, 316 Crook County Plains, 317 Weston County Plains and 322 Fall River County Area. * WINDS...West 10 to 20 mph with gusts to around 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of gusty winds and low relative humidity will produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ321-323>335-270100- /O.CON.KUNR.FW.W.0022.240926T1600Z-240927T0100Z/ Southern Black Hills-Northern Foot Hills-Eastern Foot Hills- Custer County Plains-Pine Ridge Area-Butte County Area- Perkins County-West Central Plains-Ziebach County- Haakon County Area-Badlands Area-Bennett County Area- Mellette and Todd Counties-Tripp County- 128 AM MDT Thu Sep 26 2024 /228 AM CDT Thu Sep 26 2024/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 321, 323, 324, 325, 326, 327, 328, 329, 330, 331, 332, 333, 334, AND 335... * AFFECTED AREA...Fire Weather Zones 321 Southern Black Hills, 323 Northern Foot Hills, 324 Eastern Foot Hills, 325 Custer County Plains, 326 Pine Ridge Area, 327 Butte County Area, 328 Perkins County, 329 West Central Plains, 330 Ziebach County, 331 Haakon County Area, 332 Badlands Area, 333 Bennett County Area, 334 Mellette and Todd Counties and 335 Tripp County. * WINDS...Southwest 10 to 20 mph, becoming northwest 15 to 20 mph during the late morning and afternoon with gusts of 25 to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
125 WWUS83 KUNR 261932 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 132 PM MDT Thu Sep 26 2024 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ TODAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF NORTHEAST WYOMING AS WELL AS WESTERN AND SOUTH CENTRAL SOUTH DAKOTA... .Unseasonably hot and dry air is in place, with breezy west to northwest winds across northeast Wyoming and western South Dakota and gusty south to southwest winds over south central South Dakota. Red flag or near red flag conditions will continue this afternoon across much of the area. Conditions will start to slowly improve around sunset. SDZ322-WYZ314>317-270100- /O.CON.KUNR.FW.W.0021.000000T0000Z-240927T0100Z/ Fall River County Area-Northern Campbell-Southern Campbell- Crook County Plains-Weston County Plains- 132 PM MDT Thu Sep 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, 317, AND 322... * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 Southern Campbell, 316 Crook County Plains, 317 Weston County Plains and 322 Fall River County Area. * WINDS...West to northwest 10 to 20 mph with gusts to around 30 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...The combination of gusty winds and low relative humidity will produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ321-323>335-270100- /O.CON.KUNR.FW.W.0022.000000T0000Z-240927T0100Z/ Southern Black Hills-Northern Foot Hills-Eastern Foot Hills- Custer County Plains-Pine Ridge Area-Butte County Area- Perkins County-West Central Plains-Ziebach County- Haakon County Area-Badlands Area-Bennett County Area- Mellette and Todd Counties-Tripp County- 132 PM MDT Thu Sep 26 2024 /232 PM CDT Thu Sep 26 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 321, 323, 324, 325, 326, 327, 328, 329, 330, 331, 332, 333, 334, AND 335... * AFFECTED AREA...Fire Weather Zones 321 Southern Black Hills, 323 Northern Foot Hills, 324 Eastern Foot Hills, 325 Custer County Plains, 326 Pine Ridge Area, 327 Butte County Area, 328 Perkins County, 329 West Central Plains, 330 Ziebach County, 331 Haakon County Area, 332 Badlands Area, 333 Bennett County Area, 334 Mellette and Todd Counties and 335 Tripp County. * WINDS...West to northwest 10 to 20 mph with gusts up to 35 mph. South to southwest 15 to 25 mph with gusts to 40 mph across south central South Dakota. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
919 WWUS83 KUNR 270046 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 646 PM MDT Thu Sep 26 2024 SDZ322-WYZ314>317-270200- /O.EXP.KUNR.FW.W.0021.000000T0000Z-240927T0100Z/ Fall River County Area-Northern Campbell-Southern Campbell- Crook County Plains-Weston County Plains- 646 PM MDT Thu Sep 26 2024 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, 317, AND 322... Relative humidities will rise while winds decrease through the evening and overnight hours. $$ SDZ321-323>335-270200- /O.EXP.KUNR.FW.W.0022.000000T0000Z-240927T0100Z/ Southern Black Hills-Northern Foot Hills-Eastern Foot Hills- Custer County Plains-Pine Ridge Area-Butte County Area- Perkins County-West Central Plains-Ziebach County- Haakon County Area-Badlands Area-Bennett County Area- Mellette and Todd Counties-Tripp County- 646 PM MDT Thu Sep 26 2024 /746 PM CDT Thu Sep 26 2024/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 321, 323, 324, 325, 326, 327, 328, 329, 330, 331, 332, 333, 334, AND 335... Relative humidities will rise while winds decrease through the evening and overnight hours. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Sep 24, 12:36 PM MDT, 3 minutes earlier. Its key messages:
- -Dry weather with much warmer than average temperatures -Elevated to near critical fire weather conditions, especially Wednesday and Thursday.
Area forecast discussion, Sep 24, 12:36 PM MDT, 3 minutes before
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 1236 PM MDT Tue Sep 24 2024 .KEY MESSAGES... -Dry weather with much warmer than average temperatures -Elevated to near critical fire weather conditions, especially Wednesday and Thursday. && .DISCUSSION...(This Evening Through Tuesday) Issued at 1232 PM MDT Tue Sep 24 2024 Mean ridging can be expected through the rest of the week with temps trending well above normal. Hot conds expected Wed and Thur with temps well into the 80s and 90s under breezy southerly flow, with dry weather. Near record to record high temperatures are expected for parts of northeast WY tomorrow with highs in the mid to upper 90s forecast. Cool front will move through Thur, with temps dropping back into the 80s and few low 90s through Sun. Pattern becomes unsettled next week as a series of stronger impulses move through the northern stream. Expect that a strong cold front will move through the region sometime early next week, possibly with some rain and maybe high elevation snow. However, confidence in pattern evolution and details remain quite low given inconsistencies from model to model and run to run (also indicated well in ensemble spread) likely the result of downstream upper flow blocking tendencies. Any cool spell next week will likely be short lived given strong tendencies for the western NOAM ridge to rebuild. && .AVIATION...(For the 18Z TAFS Through 18Z Wednesday) Issued At 1031 AM MDT Tue Sep 24 2024 VFR conditions are expected through the TAF period. && .FIRE WEATHER... Issued At 1232 PM MDT Tue Sep 24 2024 Temperatures will be much warmer than average through the rest of the week, resulting in continued elevated fire weather conditions. Near critical to critical conditions are expected Wednesday and Thursday due to low relative humidity and breezy to windy conditions. A red flag warning is in effect for portions of northeast WY Wed. No precipitation chances are expected through the rest of the week. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...Red Flag Warning from noon to 8 PM MDT Wednesday for SDZ322. WY...Red Flag Warning from noon to 8 PM MDT Wednesday for WYZ314>317. && DISCUSSION/KEY MESSAGES...JC AVIATION...Wong FIRE WEATHER...JC
Hazardous weather outlook, Sep 24, 3:53 AM MDT, 8 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 353 AM MDT Tue Sep 24 2024 SDZ001-002-012>014-024>032-041>044-046-047-049-072>078-WYZ054>060- 251000- Harding-Northern Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foothills-Rapid City- Southern Foothills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Western Fall River- Northern Oglala Lakota-Northern Jackson-Bennett-Mellette-Todd- Tripp-Sturgis/Piedmont Foothills-Southern Meade Co Plains- Hermosa Foothills-Eastern Fall River-Southern Oglala Lakota- Southern Jackson-Southern Perkins-Northern Campbell- Southern Campbell-Western Crook-Wyoming Black Hills- Weston County Plains-Newcastle-Northeastern Crook- 353 AM MDT Tue Sep 24 2024 /453 AM CDT Tue Sep 24 2024/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday With warming temperatures, decreasing relative humidity, and breezy winds, fire weather conditions will be elevated Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
Nearby
Red Flag Warnings in Wyoming, 2024Red Flag Warnings in South Dakota, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.